Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 41, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Aug 24, 2019, 4:49 PM CDT for Zapata County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2019, 4:49 PM CDT (21:49 UTC)
- Expired
- Aug 24, 2019, 5:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4020 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:52 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 24, 3:52 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 352 PM CDT Sat Aug 24 2019 .SHORT TERM (Now through Sunday night): Mid-level troughing and a weak area of low surface pressure continues across the Northwestern Gulf of Mexico and slowly drifts northward through the short term. Inland, convection has been largely dependent on seabreeze initiation, which has developed along the coast this afternoon. Shower and thunderstorm chances will increase from east to west through the rest of the day, with pockets of heavy rainfall possible. This evening, models bring a high QPF signal with a weak vorticity maximum southward into the northern ranchlands. This combined with precipitable water values exceeding 2.25" should result in scattered showers and storms, some of which may produce locally heavy rainfall in Jim Hogg, Zapata and Starr counties. These areas are also in moderate to severe drought, so any rainfall should be welcomed. The only concern will be low-lying and poor drainage urban areas, which could still see minor flooding with torrential rainfall rates in the heaviest activity. After the seabreeze moves through the lower RGV, rain chances should diminish there this evening. Sunday, isolated to scattered showers and storms will be possible again with seabreeze development. Don't expect as much coverage as today with little mid to upper level support. However, enough deep moisture should be enough for some heavy downpours once again. Temperatures will be above normal again with highs nearing 100 in the lower RGV to 100 to 104 out west in the Upper RGV. Dew points in the mid to upper 70s may result in heat indices reaching Heat Advisory criteria across Cameron, Willacy and Kenedy counties. .LONG TERM (Monday through Saturday): The long term begins with Deep South Texas being sandwiched between a building upper-level ridge across the Desert Southwest and a mid-level trough axis draped across the Western Gulf of Mexico. Long-range forecast models continue to agree on the ridge building over Western Texas through the first half of the week, with the eastern periphery affecting the CWA. The ECMWF is persistent developing a slightly stronger ridge compared to the GFS. Will continue to lean towards this solution for now, resulting in hot and mostly dry conditions through much of the upcoming workweek. High temperatures are expected to continue to be about 2 to 5 degrees above seasonal normal through at least Thursday. Monday could see heat indices reach in excess of 111 degrees and we'll monitor for possible issuance of a Heat Advisory. At the surface, the pressure gradient from high pressure over the eastern Gulf and thermal troughing over Northern Mexico will gradually weaken through the week, with only light to moderate breezes during the afternoon hours. Rain chances are expected to be very limited through most of the upcoming week as ridging suppresses convection development. Did include silent 10 PoPs for areas east of US 281/I69C each afternoon through Thursday, with a very slight chance of isolated sea breeze activity. By Friday, models are actually in pretty decent agreement that the upper-level pattern begins to shift. The ridge over the southwest CONUS retrogrades westward, allowing an inverted trough/cut-off low (that originates over the Caribbean/Florida region) to progress westward across the Gulf of Mexico through next weekend. With the ridge retrograding, a weakness in the upper-level flow should allow temperatures to decrease to near or even slightly below sensual average. In addition, both GFS and ECMWF show an influx of moisture advecting in from the Gulf, increasing precipitation chances. && .MARINE (Now through Sunday night): Weak surface troughing across the northwestern Gulf will keep pressure gradient minimized offshore. With winds slightly higher a bit closer to the coast, seas will climb up to 4 feet from time to time. Finally, showers and storms will be possible throughout the short term marine period. There may be higher winds and seas in the stronger storms. (Monday through Saturday): A moderate to strong pressure gradient at the surface will lead to moderate south to southeasterly winds and moderate seas through at least Wednesday. The pressure gradient is expected to weaken for the second half of the week, which will help to result in weaker breezes and subsiding seas. Small craft exercise caution wording will likely be needed each afternoon/evening through Wednesday for the Laguna Madre and possibly the near-shore Gulf waters. Low end small craft advisory for wind conditions could be possible Monday afternoon/evening on the Laguna Madre. At times, rain showers and perhaps a thunderstorm may be possible, generally offshore. There may be locally higher winds and seas in any stronger storms. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 80 94 82 95 / 20 20 10 10 BROWNSVILLE 81 98 81 97 / 20 20 10 10 HARLINGEN 80 99 81 100 / 20 20 10 10 MCALLEN 82 101 82 102 / 20 30 20 10 RIO GRANDE CITY 81 103 80 104 / 30 30 20 10 SOUTH PADRE ISLAND 82 89 82 89 / 20 20 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term...Birchfield/65 Long Term...Mejia/67 Data Acquisition...Bogorad/59
Hazardous weather outlook, Aug 24, 5:21 AM CDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 521 AM CDT Sat Aug 24 2019 TXZ248>257-351-353-251030- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 521 AM CDT Sat Aug 24 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach through Thursday. Heat index values of 105 to 110 degrees are expected during the afternoon and early evening hours. Heat index values on Monday may locally climb as high as 113 degrees in some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-251030- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 521 AM CDT Sat Aug 24 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories may be needed Monday across the Laguna Madre as winds increase to around 20 knots. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Frye
In the hours before
Special weather statement, Aug 24, 2:48 PM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Brownsville TX 248 PM CDT Sat Aug 24 2019 TXZ251-253>257-353-242300- Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Willacy-Coastal Cameron-Northern Hidalgo- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 248 PM CDT Sat Aug 24 2019 ...Dangerous Heat the remainder of the Afternoon... The combination of high temperatures and humidity level peaking at 2 pm have allowed for the heat indices or feel like temperatures to top out at dangerous levels of 111-116 degrees. These extreme temperatures across most portions of Cameron, Willacy and Hidalgo Counties will persist through 4 or 5 pm before slowly fall below 110 degrees by 6 pm. Take extra precautions if need to be outdoors the remainder of the afternoon. These extreme temperatures can cause heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. Check on family members and neighbors. GB
Special weather statement, Aug 24, 3:18 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Brownsville TX
318 PM CDT Sat Aug 24 2019
TXZ254-242045-
Inland Willacy TX-
318 PM CDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KENEDY...EASTERN
HIDALGO...NORTHWESTERN CAMERON AND WESTERN WILLACY COUNTIES UNTIL 345
PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Perlita High School, or 7 miles east of Raymondville, moving
southwest at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Raymondville, Lyford, Sebastian, San Perlita, Reber Memorial Library,
Raymondville High School, Raymondville Police Department, Willamar,
Lyford Elementary School and Lyford City Hall.
LAT...LON 2646 9754 2632 9771 2634 9784 2642 9786
2643 9786 2643 9787 2646 9788 2660 9766
TIME...MOT...LOC 2017Z 051DEG 8KT 2649 9767
59Special weather statement, Aug 24, 4:35 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Brownsville TX
435 PM CDT Sat Aug 24 2019
TXZ248-242200-
Zapata TX-
435 PM CDT Sat Aug 24 2019
...SPECIAL WEATHER STATEMENT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm over
Medina, or over Zapata, moving southeast at 5 mph.
Winds in excess of 30 mph will be possible with this storm.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Zapata, Medina, Zapata High School, Zapata County Fire Department,
Zapata Middle School, Siesta Shores, Zapata County Public Library,
Las Palmas, Falcon Mesa and Zapata County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2704 9920 2684 9903 2673 9922 2675 9924
2679 9924 2682 9926 2685 9927 2686 9929
2686 9931 2688 9933 2690 9932 2692 9933
2693 9937
TIME...MOT...LOC 2134Z 322DEG 5KT 2692 9926
59Special weather statement, Aug 24, 4:43 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Brownsville TX 443 PM CDT Sat Aug 24 2019 TXZ254-255-242215- Inland Willacy TX-Inland Cameron TX- 443 PM CDT Sat Aug 24 2019 ...SPECIAL WEATHER STATEMENT... At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near Sebastian, moving south at 10 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Harlingen, Sebastian, Combes, Willamar, Santa Monica, Dishman Elementary School, Combes Community Center, Los Coyotes and Lasana. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2637 9782 2643 9762 2627 9756 2623 9779 TIME...MOT...LOC 2142Z 338DEG 10KT 2633 9771 59
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:18 PM CDT | Special Weather Statement | BRO | Willacy | 27 min |
| Aug 24, 3:35 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 25 min |
| Aug 24, 3:50 PM CDT | Areal Flood Advisory | BRO | Willacy | 55 min |
| Aug 24, 4:05 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 25 min |
| Aug 24, 4:35 PM CDT | Special Weather Statement | BRO | Zapata | 25 min |
| Aug 24, 4:43 PM CDT | Special Weather Statement | BRO | Willacy | 32 min |
| Aug 24, 6:31 PM CDT | Special Weather Statement | BRO | Jim Hogg | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.